Will sleeping problems reduce with regular intake of Mirtazapine?
User rating for this question
I have anxiety and sleeping problems for several months. I have been using temaze 2 tablets per night + a little antihistamine which gave me 5 hrs (broken) sleep per night. To replace Temaze, two nights ago my doctor gave me mirtazapine (15mg) to help sleep and the rising anxiety during the day. The first night I got a block of 4 hours sleep, and last night only 2 hours (even though I took more mirtazapine). Will this sleeping improve as I continue to take mirtazapine? I still feel very anxious during the day. If I take mirtazapine, and wake up, can I then take some temaze? Does mirtazapine interact with withania for a negative effect? Thanks, XXXXXXX
Posted Sat, 8 Mar 2014 in Anxiety and Stress
Answered by Dr. Saatiish Jhuntrraa 1 hour later
Brief Answer: Start SSRI after consultation with your doctor Detailed Answer: Hello Thanks for choosing WWW.WWWW.WW First of all, I would request you to screen your self through Hamilton's Rating Scale for Anxiety and XXXXXXX Brown Obsessive Compulsive Scale to try and judge which type of Anxiety Disorder you are suffering from. How effective Mirtazapine would be known after that. Temaze or any other benzo have this major problem of developing tolerance so the effect begins to disappear, needing more and more doses hence these are not the prefered medicines for anxiety. Mirtazapine should not be taken in doses more than prescribed . You can take more Temeze if you need and wake up but this is not the right strategy, I suspect. Sleep medicines will not be effective if anxiety is not better. So it is critical to take some thing which can be effective to reduce anxiety . I suggest to start on SSRI after talking to your doctor. Withania has not been studied scientifically for its good,bad effects and side effects. It is difficult to say about its interaction with Mirtazapine but again, combining Ayurvedic and Allopathic medicine is unscientific. Good Luck
Follow-up: Will sleeping problems reduce with regular intake of Mirtazapine? 29 minutes later
Answered by Dr. Saatiish Jhuntrraa 10 minutes later
Brief Answer: 30 mg will cause more sleep than 15 mg Detailed Answer: Hello I don't think so. Sedation by Mirtazapine is due to its effect on H2 Receptors , inducing sleep so 30 mg will induce more sleep. But it is notorious for causing weight gain so be careful. Dr Saatiish Jhuntrraa
Follow-up: Will sleeping problems reduce with regular intake of Mirtazapine? 9 minutes later
I've also been told that my anxiety symptoms can worsen at first, and that the higher dose (30 mg) may cause more anxiety than 15 mg. Is this so?
Answered by Dr. Saatiish Jhuntrraa 21 minutes later
Brief Answer: 30mg will not induce more anxiety Detailed Answer: Hello I don't think this will be the case with Mirtazapine . There is no scientific basis to believe that 30 mg will induce more anxiety. DR SAATIISH JHUNTRRAA
Follow-up: Will sleeping problems reduce with regular intake of Mirtazapine? 16 hours later
Well, last night I took 30 mg mirtazapine, and got about an hour's sleep. So: night: 1 2 3 mg mirt: 15 20 30 hours seep: 4 2 1 Is this normal? Is there anything I can take in conjunction with the mirtazapine to help sleep? Antihistamine? Anything? I don't know what will happen if my sleep doesn't improve. Many thanks, XXXXXXX
Answered by Dr. Saatiish Jhuntrraa 8 hours later
Brief Answer: please discuss pros and cons with your doctor Detailed Answer: Hello Mirtazapine is not primarily meant for inducing sleep plus has biggest problem of side effect of weight gain. You have sleep problem because of anxiety , not the other way round so primary attention should be directed to treatment of anxiety. Other medication for inducing sleep could be Ramelteon XXXXXXX 8 mg . It has no dependence issues. Brisk walking before going to bed or relaxation exercises also help. Antihistamines like Benadryl has been used since ages but it may have hang over effect next morning. Yes, it will be trouble some if sleep doesn't improve but I hope, if you discuss these things with a good psychiatrist, it may help. Dr Saatiish Jhuntrraa
People also viewed
- If i am constantly having diarrhea
- Is anxiety a side effect of mefloquine?
- Mirtazapine dosage for sleep
- Is nightmares a side effect of victoza?
- Is anxiety a side effect of albuterol?
- Mirtazapine as a sleep-aid
- If my husband has diabetes is it harder to get pregnant
- I just noticed a vey painful lump the size of a marble which
- Is anxiety a side effect of prednisone?
- Will sleeping problems reduce with regular intake of mirtazapine
- Hymenotomy nhs
- Remeron sleep mirtazapine treatment
- I it normal to spot afte taking primlut nor
- Is anxiety a side effect of toremifene?
- Mirtazapine for sleep